Virginia, 2008High Wind in Virginia, May 11, 2008
May 11, 2008 · NWS AKQ · 1 event in 1 county or zone
Low pressure produced very strong winds and wind damage across portions of the Virginia Eastern Shore.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure produced very strong winds and wind damage across portions of the Virginia Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 11, 3:24 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, May 11, 3:24 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT SUN MAY 11 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY WILL MOVE ACROSS THE
AREA LATER THIS EVENING AND OVERNIGHT. THE LOW WILL DEEPEN ON
MONDAY AS IT PUSHES OFF THE MID ATLANTIC COAST. HIGH PRESSURE
BUILDS INTO THE REGION FROM THE WEST MONDAY NIGHT AND TUESDAY...
THEN PUSH OFF THE SOUTHEAST COAST ON WEDNESDAY. ANOTHER LOW
PRESSURE SYSTEM AND ASSOCIATED WARM FRONT WILL APPROACH THE REGION
FROM THE SOUTHWEST ON THURSDAY...THEN PUSH OFF THE MID ATLANTIC
COAST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MAIN CONCERN IN THE NEAR TERM WILL BE WITH THE SEVERE WEATHER
POTENTIAL. TORNADO WATCH #307 WILL REMAIN IN EFFECT UNTIL 8 PM FOR
A LARGE PORTION OF CENTRAL AND SOUTHSIDE VA...PRIMARILY FROM THE
ERN PIEDMONT TO A TIER OF COUNTIES EAST OF I-95. ORGANIZED CLUSTERS
OF CONVECTION NOW MOVING INTO THE ERN PIEDMONT REGION ARE ASSCD
JUST AHEAD OF THE OCCLUDED SFC FRONT...IN A REGION WITH
STRENGTHENING DYNAMICAL FORCING (UPPER LVL DIFFLUENCE) AND
STEEPENING MID LVL LAPSE RATES. THESE LAPSE RATES ARE CURRENTLY
ARND 6.5-7.0 C/KM BTWN 700-500 MB PER RUC INITIALIZATION...WHILE
EXPECTATION IS FOR LAPSE RATES TO STEEPEN MORE SIGNIFICANTLY
(CLOSER TO 8.0 C/KM) TOWARD EARLY EVENING HOURS PER THE NEAR TERM
RUC FCSTS.
MESOANALYSIS SHOWS RELATIVE WEAK LLVL THERMODYNAMICS...AS THE
SE/ESE (ONSHORE) FLOW AT THE SFC (MODEST AT BEST THETA-E
ADVECTION)...ALONG WITH THE LACK OF BREAKS IN THE CLOUD COVER...
CONTRIBUTING TO A RATHER STABLE LLVL ENVIRONMENT WITH LARGE AREA
OF CONVECTION INHIBITION IN THE BNDRY LAYER NOTED ON RUC/LAPS SOUNDINGS.
THEREFORE...GIVEN THE ELEVATED NATURE...THE BEST SVR WEATHER
THREAT WITH THE INITIAL BATCH OF CONVECTION WILL BE WITH LARGE
HAIL. OTHERWISE...THE MAIN TORNADO THREAT WILL LIKELY BE CONFINED
TO FAR SERN VA AND NERN NC LATER THIS EVENING AS DEVELOPING LOW OVER
THE NC COASTAL PLAIN LIFTS NE INTO SERN VA. STILL A QUESTION AS TO
WHETHER OR NOT THE AIRMASS WILL SUFFICIENTLY DESTABILIZE IN THE
WARM SECTOR...S/SE OF THE COASTAL LOW THAT WILL EVENTUALLY BECOME
THE DOMINANT SFC LOW UPON PHASING WITH THE UPPER LEVEL SYSTEM. HOWEVER...
SHEAR PROFILES REMAIN QUITE IMPRESSIVE THROUGH EARLY EVENING...AS 0-6KM
BULK SHEAR VALUES REMAIN ABV 40KTS AND 0-3KM SREH VALUES ABOVE
250 M2/S2. LOOKS LIKE THE WINDOW OF OPPORTUNITY WILL CLOSE QUICKLY
AFTER 00Z...AS WRLY FLOW DEEPENS IN THE LOW LVLS S OF THE SFC
CIRCULATION (AND THUS SHEAR PARAMETERS DIMINISH SIGNIFICANTLY).
OTHERWISE...SILL LOOKING AT ANOTHER GOOD SOAKING FOR ALL AREAS
ALONG THE OCCLUDED FRONT. LATER THIS EVENING/OVERNIGHT...WIDESPREAD
REDEVELOPMENT WILL BE FOCUSED IN NRN PTNS OF THE FCST AREA...GIVEN
THE LONGER PERIOD OF DEEPER FORCING/MOISTURE (SHALLOWER...MORE
SHORT-LIVED DRY SLOTTING) N-NW OF THE SFC LOW TRACK.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
LOW TRACKS OFF THE COAST ON MONDAY AND DEEPENS. PER GFS/NAM
BROAD...DEEP CYCLONIC FLOW AND CONSIDERABLE WRAP-AROUND MSTR
LINGERS OVER THE FCST AREA WITH THE GUSTY NRLY LLVL FLOW. PRECIP
WILL BECOME MORE SHOWERY IN NATURE...THOUGH CONTINUE MOST
WIDESPREAD/FREQUENT (AT LEAST EARLY ON) OVER FAR NERN PTNS OF THE
FCST AREA (LWR MD ERN SHORE). ELSEWHERE...EXPECT MAINLY SCATTERED
SHOWERS. WILL BE VERY DIFFICULT TO GET BREAKS IN THE CLOUD COVER
MONDAY GIVEN THE DEEP MOIST FLOW AND ABSENCE OF DOWNSLOPE
AFFECTS.
CONTINUE TO DIMINISH POPS FROM W TO E MON NIGHT AS DRIER AIR
BUILDS IN FROM THE WEST. THE NAM OVER THE PAST SEVERAL RUNS HAD
BEEN MUCH SLOWER THAN THE GFS IN TERMS OF THE DRYING...THOUGH THE 12Z
RUN HAS TRENDED TOWARD THE GFS (THUS SUPPORTING THE TIMING OF THE
DRIER AIR PER THE GFS). DRY FCST TUE INTO WED AS SHORTWAVE RIDGE
MOVES INTO THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NEXT CHC OF RAIN WILL COME WED NIGHT/THU AHEAD OF THE NEXT
SYSTEM. AGAIN LOOKS LIKE A WET PATTERN DEVELOPING LATE IN THE
WEEK AND OVER THE WEEKEND AS THE UPPER TROUGH DEEPENS OVER THE ERN
CONUS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
MODEL GUIDANCE HAD PROJECTED CLEARING AND LIFTING OF CIGS FOR
EARLIER TODAY...BUT LOW CLOUDS MOVED IN AND HAVE REMAINED SOCKED IN
PLACE FOR MUCH OF TODAY...MAINLY MVFR CIGS OCCURRING. VIS SAT
IMAGERY SHOWS A FEW BREAKS IN THE CLOUDS THIS AFTERNOON N OF
RIC...AS WELL AS AT SBY WHERE CIGS HAVE IMPROVED TO VFR. IF DRIER
AIR CONTINUES TO MAKE ITS WAY FARTHER SOUTH...COULD SEE PATCHY FOG
FORM TONIGHT IN PLACES THAT DO SEE CLEARING...WITH PLENTY OF
RESIDUAL LLVL MOISTURE IN PLACE FROM RECENT HEAVY RAINS. CIGS
EXPECTED TO FALL AGAIN AFTER SUNSET...WITH MVFR TO IFR TONIGHT THRU
EARLY SUN MORNING AS WINDS DECOUPLE.
A STRONG LOW PRES SYSTEM APPROACHES AND MOVES THRU THE MID ATLANTIC
AND SE US SUN THRU MON. EXPECT HEAVY RAINFALL AND TSTORMS WITH THE
LOW MOVING THRU...WITH FREQUENT LIGHTNING POSSIBLE BY LATE TOMORROW
MORNING/EARLY AFTERNOON...AS WELL AS LOW CIGS AND REDUCED VSBYS IN
HEAVY RAIN. WINDS WILL ALSO INCREASE WITH GUSTS UP TO 25 TO 30 KT
POSSIBLE AT COASTAL LOCATIONS SUN AFTERNOON THRU MON.
HIGH PRES BUILDS IN FROM THE WEST LATE MON...WITH CLEARING AND VFR
CONDITIONS TUE THRU WED. ANOTHER SYSTEM APPROACHES FROM THE W WED
NIGHT AND MOVES THRU THE REGION THU THRU FRI...BRINGING ANOTHER
CHANCE OF RAIN AND TSTORMS.
&&
.MARINE...
SMALL CRAFT FLAGS HV BEEN DROPPED AND REPLACED WITH GALES FOR ALL
WATERS. THOUGH MOST ARE NOT REACHING CRITERIA ATTM...THEY WILL BE
OVER THE NEXT FEW HRS. TRICKY PART OF FORECAST IS LULL IN THE WINDS
OVERNIGHT THRU EARLY MONDAY, AS LOW IS SLOWLY MOVING OFFSHORE. OPTED
TO CARRY GALE THROUGH EVENT, AND SHOW TRANSITIONING WINDS IN
FORECAST.
GRADIENT TIGHTENS AGAIN LATE MONDAY AFTN INTO THE OVERNIGHT...AS LOW
BEGINS TO PIVOT AND FINALLY BEGIN MVING AWAY FROM THE COAST. HV
CARRIED GALE THRU TUE MORNING TO ACCOUNT FOR REMAINING GUSTS IN THE
35 KT RANGE...THIS MAY BE TRIMMED (OR EXTENDED?) WITH LATE FORECAST
PACKAGE.
TUE AFTN WILL LIKELY BE A PERIOD OF SCA FLAGS. AS IS TYPICAL, SEAS
WILL BE SLOWER TO RESPOND AND COASTAL WATRS MAY CARRY THE SMALL
CRAFT INTO MID WEEK.
&&
.TIDES/COASTAL FLOODING...
HV KEPT COASTAL FLOOD WATCH INTACT FOR COASTAL MD. GUIDANCE CONTS
TO COME IN WITH LOW END MODERATE COASTAL FLOODING FOR OCEAN
CITY...BUT THIS IS STILL FOR MON NIGHT TIME PERIOD...SO THERE WILL
STILL BE TIME TO UPGRADE TO A WARNING OR ISSUE AND ADSVY (IF
NEEDED) ON THE MID SHIFT OR POSSIBLY EVEN THE EARLY DAY SHIFT.
JUST DO NOT FEEL OVERLY CONFIDENT IN WARNING AT THIS POINT.
CONSIDERED EXTENDING WATCH FURTHER SOUTH ALONG THE COAST...BUT
BARELY MINOR FLOODING IS BEING PREDICTED FOR PARRAMORE ISLAND. WILL
LIKELY NEED A COASTAL FLOOD ADVSY FOR AREAS ALONG CHES BAY...BUT
HARD TO PIN POINT WHERE GREATEST THREAT IS AT THIS POINT, SO WILL
CONT MENTION IN HWO.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY
MORNING FOR MDZ024-025.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 10 AM EDT TUESDAY FOR ANZ630>633-650-652-
654-656-658.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...BKH
AVIATION...JRL
MARINE...SMF
TIDES/COASTAL FLOODING...SMFHazardous weather outlook, May 11, 7:06 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT SUN MAY 11 2008
NCZ012-VAZ048-049-060>071-074>076-079>083-087>092-121200-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-
806 PM EDT SUN MAY 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT...
ADDITIONAL HEAVY RAINFALL IS EXPECTED THIS EVENING INTO EARLY
MONDAY MORNING. THE HEAVY RAIN MAY CAUSE STREAMS AND CREEKS TO
OVERFLOW THEIR BANKS. ALSO...URBAN AREAS PRONE TO POOR DRAINAGE
WILL BE SUSCEPTIBLE TO MINOR FLOODING THROUGH EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ013>017-030>032-102-VAZ072-073-093>098-121200-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-KING AND QUEEN-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
806 PM EDT SUN MAY 11 2008
...TORNADO WATCH 309 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MDZ021>023-VAZ077-078-085-086-099-100-121200-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
MATHEWS-ACCOMACK-NORTHAMPTON VA-
806 PM EDT SUN MAY 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT...
ADDITIONAL HEAVY RAINFALL IS EXPECTED THIS EVENING INTO EARLY
MONDAY MORNING. THE HEAVY RAIN MAY CAUSE STREAMS AND CREEKS TO
OVERFLOW THEIR BANKS. ALSO...URBAN AREAS PRONE TO POOR DRAINAGE
WILL BE SUSCEPTIBLE TO MINOR FLOODING THROUGH EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
VAZ084-121200-
GLOUCESTER-
806 PM EDT SUN MAY 11 2008
...TORNADO WATCH 309 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
ANZ630-631-650-652-654-121200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
806 PM EDT SUN MAY 11 2008
...GALE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
ANZ632-633-656-658-121200-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
806 PM EDT SUN MAY 11 2008
...GALE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
...TORNADO WATCH 309 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.
.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
GALE WARNING
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MDZ024-025-121200-
INLAND WORCESTER-MARYLAND BEACHES-
806 PM EDT SUN MAY 11 2008
...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT...
ADDITIONAL HEAVY RAINFALL IS EXPECTED THIS EVENING INTO EARLY
MONDAY MORNING. THE HEAVY RAIN MAY CAUSE STREAMS AND CREEKS TO
OVERFLOW THEIR BANKS. ALSO...URBAN AREAS PRONE TO POOR DRAINAGE
WILL BE SUSCEPTIBLE TO MINOR FLOODING THROUGH EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WATCH
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
05
In the hours before
Local storm report, May 11, 6:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TORNADO LEWISTON WOODVILLE 36.11N 77.18W
05/11/2008 BERTIE NC LAW ENFORCEMENT
*** 2 INJ *** TORNADO CONFIRMED BY LAW ENFORCEMENT.
NUMEROUS TREES REORTED DOWN IN THE TOWN OF LEWISTON.
&&
MONTEFUSCOLocal storm report, May 11, 6:53 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FUNNEL CLOUD BELCROSS 36.35N 76.16W
05/11/2008 CAMDEN NC EMERGENCY MNGR
FUNNEL CLOUD SPOTTED NOT REACHING THE GROUND.
&&
LEWITSKYLocal storm report, May 11, 6:56 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
756 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TORNADO CURRITUCK 36.45N 76.01W
05/11/2008 CURRITUCK NC LAW ENFORCEMENT
TORNADO CONFIRMED BY LAW ENFORCEMENT...AT HIGHWAY 158 AND
AIRPORT ROAD IN CURRITUCK...JUST SOUTH OF CURRITUCK
COUNTY AIRPORT.
&&
MONTEFUSCOLocal storm report, May 11, 7:17 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
817 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL AULANDER 36.23N 77.11W
05/11/2008 E4.25 INCH BERTIE NC LAW ENFORCEMENT
GRAPEFRUIT TO SOFTBALL SIZED HAIL REPORTED...AND
CONFIRMEND BY LAW ENFORCEMENT IN AULANDER IN NW BERTIE
COUNTY.
&&
MONTEFUSCOLocal storm report, May 11, 7:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 N CARSON 37.06N 77.41W
05/11/2008 DINWIDDIE VA NWS EMPLOYEE
TREES REPORTED DOWN ON PROVIDENCE ROAD...JUST NORTH OF
CARSON.
&&
MONTEFUSCOLocal storm report, May 11, 7:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
852 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 4 SE ZUNI 36.83N 76.77W
05/11/2008 ISLE OF WIGHT VA NWS EMPLOYEE
TREES DOWN NEAR HWY 460
&&
JFOSTERHigh Wind, Accomack
- When
- May 11, 8:00 PM EST to 11:00 PM EST
- Where
- Accomack forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Wind gust of 67 mph was measured at WAL. Trees and powerlines were downed. Some structural damage and power outages also occurred.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, May 11, 20086 injured · $195,000 · EF2 · 23 events
- High Wind and Strong Wind in Illinois, May 11, 20081 death · 1 injured · $66,000 · 50 kt wind · 18 events
- Tornado and Hail in North Carolina, May 11, 20082 injured · $1.0 million · EF2 · 12 events
- Tornadoes and Hail in South Carolina, May 11, 2008$1.3 million · EF2 · 16 events
- Strong Wind in Alabama, May 11 to 12, 20081 death · 1 injured · $25,000 · 1 event
- Wildfire in Florida, May 11 to 14, 20083 injured · $16 million · 1 event
- Tornadoes and Hail in Kentucky, May 11, 2008$672,000 · EF1 · 50 events
- Flooding and Coastal Flood in Maryland, May 11 to 12, 20082 injured · $406,000 · 50 kt wind · 20 events
- Tornadoes and Hail in South Carolina, May 11, 2008$1.0 million · EF0 · 15 events
- Tornado and Hail in Kentucky, May 11, 2008$300,000 · EF1 · 4 events
- High Wind in Pennsylvania, May 11, 2008$250,000 · 50 kt wind · 4 events
- Strong Wind in Kentucky, May 11, 2008$74,000 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107097.